Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 16, 2013, 2:32 PM PDT for Elko County, Nevada. It took effect at Mar 17, 2013, 5:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 2:32 PM PDT (21:32 UTC)
- In effect from
- Mar 17, 2013, 5:00 AM PDT
- Expired
- Mar 17, 2013, 7:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WWUS75 KLKN 162132 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 232 PM PDT SAT MAR 16 2013 ...STRONG GUSTY WINDS EXPECTED IN NORTHEAST NEVADA SUNDAY... .A COLD FRONT WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS TO NORTHEAST NEVADA SUNDAY. THE STRONGEST WINDS ARE EXPECTED ALONG THE IDAHO AND EXTREME NORTHERN UTAH BORDER. NVZ031-033-171200- /O.NEW.KLKN.WI.Y.0005.130317T1200Z-130318T0000Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER 232 PM PDT SAT MAR 16 2013 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. * WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH IN HIGHER TERRAIN. * TIMING...WINDS WILL BUILD AFTER SUNRISE AND BE STRONGEST IN THE MID TO LATE AFTERNOON BEFORE SUBSIDING AFTER SUNSET. * LOCATIONS INCLUDE: JACKPOT...SILVER ZONE PASS...WEST WENDOVER...PORTIONS OF INTERSTATE 80 AND HIGHWAYS 93 AND ALTERNATE 93. * IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND BUSES WILL BE HEAVILY IMPACTED. DANGEROUS CROSSWINDS WILL OCCUR ON HIGHWAY 93 NORTH OF WELLS TO THE IDAHO BORDER...AND ON ALTERNATE 93 IN EXTREME EASTERN ELKO COUNTY. STRONG WINDS VARYING IN DIRECTION WILL IMPACT TRAFFIC ON INTERSTATE 80 FROM EAST OF PEQUOP SUMMIT TO THE UTAH LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
465 WWUS75 KLKN 170935 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 235 AM PDT SUN MAR 17 2013 ...STRONG GUSTY WINDS EXPECTED IN NORTHEAST NEVADA TODAY... .A COLD FRONT WILL BRING STRONG GUSTY WINDS TO NORTHEAST NEVADA TODAY. HIGHWAY 93 AND INTERSTATE 80 EAST OF ELKO WILL BE IMPACTED BY GUSTY CROSSWINDS. NVZ039-180200- /O.EXB.KLKN.WI.Y.0005.130317T1200Z-130318T0200Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 235 AM PDT SUN MAR 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 55 MPH. * TIMING...WINDS WILL BE STRONGEST IN THE AFTERNOON. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT * IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND BUSES WILL BE IMPACTED. DANGEROUS CROSSWINDS WILL OCCUR ALONG HIGHWAY 93 SOUTH OF WELLS TO THE WHITE PINE COUNTY BORDER AND INTERSTATE 80 EAST OF WELLS. SWIRLING WINDS ARE POSSIBLE ALONG PEQUOP SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-033-180200- /O.EXT.KLKN.WI.Y.0005.130317T1200Z-130318T0200Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER 235 AM PDT SUN MAR 17 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 55 MPH. * TIMING...WINDS WILL BE STRONGEST IN THE AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER * IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND BUSES WILL BE IMPACTED. DANGEROUS CROSSWINDS WILL OCCUR ALONG HIGHWAY 93 NORTH OF WELLS TO THE IDAHO BORDER...AND ON ALTERNATE 93 IN EXTREME EASTERN ELKO COUNTY. SWIRLING WINDS ARE POSSIBLE ALONG SILVER ZONE PASS ON INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
156 WWUS75 KLKN 171938 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1238 PM PDT SUN MAR 17 2013 ...STRONG WINDS ACROSS NORTHEAST NEVADA INTO THIS EVENING... .STRONG AND GUSTY WEST AND NORTHWEST WINDS WILL CONTINUE BEHIND A COLD FRONT THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED ON PASSES AND SUMMITS...AND EAST OF THE RUBY MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH RAPIDLY AFTER SUNSET THIS EVENING. NVZ031-033-180200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER 1238 PM PDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 55 MPH. * TIMING...WINDS WILL BE STRONGEST THROUGH 5 PM. WINDS WILL RAPIDLY DIMINISH AFTER SUNSET THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER * IMPACTS...WEST TO NORTHWEST WINDS WILL CREATE DANGEROUS CROSSWINDS ON U.S. HIGHWAY 93 AND ALONG PORTIONS OF INTERSTATE 80 EAST OF ELKO. MOTORISTS...PARTICULARLY THOSE OF HIGH-PROFILE VEHICLES...SHOULD USE EXTRA CAUTION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ039-180200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 1238 PM PDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 55 MPH. * TIMING...WINDS WILL BE STRONGEST THROUGH 5 PM. WINDS WILL RAPIDLY DIMINISH AFTER SUNSET THIS EVENING. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT * IMPACTS...WEST TO NORTHWEST WINDS WILL CREATE DANGEROUS CROSSWINDS ON U.S. HIGHWAY 93 AND ALONG PORTIONS OF INTERSTATE 80 EAST OF ELKO. MOTORISTS...PARTICULARLY THOSE OF HIGH-PROFILE VEHICLES...SHOULD USE EXTRA CAUTION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
060 WWUS75 KLKN 180159 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 659 PM PDT SUN MAR 17 2013 NVZ031-033-180300- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER 659 PM PDT SUN MAR 17 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS HAVE DROP BELOW ADVISORY CRITERIA THIS EVENING AND WILL CONTINUE TO DIMINISHING OVERNIGHT. THEREFORE THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. HOWEVER...LOCAL GUSTS UP TO 45 MPH ARE STILL POSSIBLE FOR THE NEXT COUPLE OF HOURS...ESPECIALLY IN THE RUBY VALLEY AREA. $$ NVZ039-180300- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 659 PM PDT SUN MAR 17 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS HAVE DROP BELOW ADVISORY CRITERIA THIS EVENING AND WILL CONTINUE TO DIMINISHING OVERNIGHT. THEREFORE THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. HOWEVER...LOCAL WINDS OF GUSTS UP TO 40 MPH ARE STILL POSSIBLE FOR THE NEXT COUPLE OF HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:24 PM PDT, 8 minutes earlier.
Area forecast discussion, Mar 16, 2:24 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 224 PM PDT SAT MAR 16 2013 .SYNOPSIS...A COLD FRONT WILL PASS THROUGH THE GREAT BASIN THIS WEEKEND WITH SIGNIFICANT WINDS OCCURRING IN THE NORTHERN PARTS OF NEVADA SUNDAY. SNOW SHOWERS WILL COVER MAINLY NORTHEAST NEVADA WITH LIGHT ACCUMULATIONS IN THE MOUNTAINS. AFTER A BRIEF BREAK MONDAY...ANOTHER SYSTEM WILL ARRIVE MID WEEK WITH VALLEY RAINS AND MOUNTAIN SNOWS. && .SHORT TERM...TONIGHT THROUGH TUESDAY. VEIL OF HIGH CLOUDS WAFTING OVER THE STATE THIS AFTERNOON WILL BEGIN TO THICKEN AND LOWER AS THE NEXT SHORT WAVE APPROACHES FROM THE NORTHWEST. EXPECTING A FAIRLY SIGNIFICANT CHANGE IN THE WEATHER AS COLD FRONT DEVELOPS LATE SATURDAY NIGHT OVER NORTHERN NEVADA AND THEN MOVES EAST. THICKNESS PACKING BEHIND THE FRONT AND THE SURFACE PRESSURE GRADIENT BOTH INDICATE A QUICK DROP OF H7 TEMPS TO -14C NEAR THE IDAHO BORDER. 4 MB SURFACE PRESSURE GRADIENT WILL OCCUR POST FRONT OVER NORTHERN NEVADA. BEST GRADIENT APPEARS TO BE OVER THE EAST PART OF NORTHERN ELKO COUNTY...AND SOUTHEAST ELKO COUNTY. GFS AND EC AGREE ON POSITION OF JET STREAK LYING NW-SE OVER NORTHERN NEVADA...BUT DIFFER ON STRENGTH WITH GFS THE MORE ENTHUSIASTIC OF THE TWO. NAM IS SIMILAR TO THE GFS. HAVE ISSUED WIND ADVISORY FOR 12Z SUNDAY UNTIL 00Z MONDAY FOR NORTHERN ELKO AND SOUTHEAST ELKO COUNTY. WILL ADVISE NIGHT SHIFT THAT ADDITIONAL TIME OR UPGRADE TO HIGH WIND WARNING MAY BE WARRANTED. AT THIS TIME THE STRONGEST WINDS APPEAR TO WANT TO BE CONFINED TO THE FARTHEST EAST PORTIONS OF NORTHERN ELKO COUNTY...EAST OF JARBIDGE OVER TO THE UTAH LINE. AS TO PRECIPITATION...BEST INSTABILITY...UPPER DYNAMICS...LOW LEVEL FORCING...AND RH...DO NOT APPEAR TO COINCIDE WELL ENOUGH FOR THUNDER THIS FAR SOUTH AND SO DID NOT ADD THUNDER TO SNOW SHOWERS. MAY BE SOME BRIEF MODERATE TO HEAVY SNOW SHOWER IN THE VICINITY OF THE FRONT AS IT MOVES RAPIDLY EAST SUNDAY. DRY NORTHWEST FLOW ALOFT SETS UP MONDAY AND MONDAY NIGHT...AND ON TUESDAY THE NEXT SHORT WAVE BEGINS TO AFFECT WESTERN HUMBOLDT COUNTY. MINOR AMOUNTS OF RH ARE AVAILABLE AT THAT TIME...SO HAVE NOT INCLUDED MUCH SNOW. IN FACT...SYSTEM APPEARS A BIT WARMER AND SO THAT EVEN MAY START OFF AS RAIN OR A MIX...THROUGH TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. LONG TERM FORECAST WILL BEGIN UNSETTLED WITH NEEDED RAIN AND SNOW...BUT ENDS WITH HIGH PRESSURE RIDGING...DRY WEATHER...AND ANOTHER WARMING TREND FRIDAY AND NEXT WEEKEND. WEDNESDAY...INCREASED POP GRIDS AND RAIN/SNOW COVERAGE ACROSS THE BOARD. EXCELLENT MODEL CONSENSUS THAT MOISTURE-LADEN SHORTWAVE WILL TRAVERSE NEVADA WEDNESDAY AND WEDNESDAY NIGHT...WITH A DECENT MOISTURE TAP AND PW AS HIGH AS 0.50 INCH. INCREASED PRECIPITATION COVERAGE USING 12Z MRA GUIDANCE AS A GUIDE...BUT FURTHER INCREASES ARE EXPECTED AS PRECIPITATION PRODUCTION LOOKS TO BE EFFICIENT ON WEDNESDAY. 12Z GFS PROGS STRONG LIFT TO ACT ON THE MOIST ATMOSPHERE GENERATING 0.10-0.25 INCH QPF WEDNESDAY. ALL OF THIS WILL BE RAIN IN THE VALLEYS WITH THE MILD PACIFIC AIRMASS KEEPING SNOW LEVELS NEAR 7000 FEET. A FEW LUCKY VALLEY LOCALES MAY RECEIVE AS MUCH AS 0.50 INCH OF RAIN. EXPECTING A WET RAINY WEDNESDAY! STRONG COLD FRONT WILL PROVIDE GUSTY WINDS AND COLD AIR ADVECTION WEDNESDAY NIGHT/THURSDAY MORNING BRIEFLY CHANGING RAIN TO WET SNOW IN THE VALLEYS BEFORE ENDING. GIVEN THE NOCTURNAL TIMING AVOIDING THE MARCH SUN ANGLE...SOME SNOW ACCUMULATIONS LOOK PLAUSIBLE DURING THIS TIME FRAME. COOLER THURSDAY BUT STILL NOT FAR FROM MARCH NORMALS. FRIDAY AND SATURDAY...HIGH PRESSURE BUILDS BACK INTO THE GREAT BASIN PROVIDING DRY WEATHER AND ANOTHER WARMING TREND. BT && .AVIATION...A SHORTWAVE AND ATTENDANT COLD FRONT WILL SPREAD OVC MID CLOUDS AND -SHRASN ACROSS NE NEVADA THROUGH 12Z SUN. ALL TERMINALS EXPECTED TO REMAIN DRY...DID INCLUDE VCSH AT KEKO WHERE A PASSING -SHSN IS POSSIBLE 09-15Z SUN. PRIMARY IMPACT TO AVIATION WILL BE STRONG W/NW WINDS AT ALL SITES AFTER 18Z SUN...AVERAGING 15-25 KTS GUSTING 30 KTS. STRONGEST NW WINDS OF 25-35 G 40 KTS EXPECTED AT KTPH/KENV 18Z SUN-02Z MON. BT && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 5 AM TO 5 PM PDT SUNDAY FOR NORTHERN ELKO COUNTY...SOUTHEASTERN ELKO COUNTY. && 98/99/99
Hazardous weather outlook, Mar 16, 2:15 AM PDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 215 AM PDT SAT MAR 16 2013 NVZ031-033-170915- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- 215 AM PDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL BE GATHERING STRENGTH...MOVING THROUGH THE PACIFIC NORTHWEST AND WILL BEGIN SPREADING SHOWERS ACROSS NORTHERN NEVADA. SNOW LEVELS WILL BE LOWERING FROM ABOUT 7000 FEET DOWN TO THE VALLEY FLOORS OVERNIGHT. SNOW ACCUMULATION WILL BE MINIMAL AT THE VALLEY FLOORS AND AROUND ONE AND ONE-HALF INCHES OF ACCUMULATION IS EXPECTED ABOVE 6000 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ADDITIONAL INCH OR TWO OF SNOW IS EXPECTED ABOVE 6000 FEET AS THE STORM MOVES THROUGH SUNDAY. WIND WILL BE THE MAIN ISSUE. GUSTS WILL BE OVER 50 MPH DURING THE DAY SUNDAY AS A COLD FRONT MOVES THROUGH. ANOTHER LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ030-034>041-170915- HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 215 AM PDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL BE GATHERING STRENGTH...MOVING THROUGH THE PACIFIC NORTHWEST AND WILL BEGIN SPREADING SHOWERS ACROSS NORTHERN NEVADA. SNOW LEVELS WILL BE LOWERING FROM ABOUT 7000 FEET DOWN TO THE VALLEY FLOORS OVERNIGHT. SNOW ACCUMULATION WILL BE MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND WILL BE THE MAIN ISSUE SUNDAY. GUSTS WILL BE OVER 50 MPH SOUTH OF HIGHWAY 50 DURING THE DAY SUNDAY AS A COLD FRONT MOVES THROUGH. BREEZY CONDITIONS CAN BE EXPECTED IN OTHER AREAS WITH GUSTS AROUND 40 MPH. THE FAVORED AREA TO GET THE STRONGEST WINDS WILL BE IN SOUTHERN LANDER AND EUREKA COUNTIES...NORTHERN NYE COUNTY...AND WHITE PINE COUNTY. ANOTHER LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. LW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.